Day 8. No weed No cigarettes -Morning Sickness-

Hello all, I'm fairly new to this forum.

I have recently been taking Champix to stop smoking cigarettes, I also was spending 70 pounds a week on Cannabis. I thought if im going to stop smoking cigs I may aswell stop smoking all together, And it has worked. I feel full of life, not a depressed suicidal wreck which I once was. I can vouch for Champix, after the 3rd day all of my cigarette cravings had disappeared, not even wanting to go into the position my hand makes when I spark up a cig. That being said, there is some side affects, I'm not sleeping properly, I actually haven't slept since 5AM Wednesday and it's now 8:30AM Friday, I want to smoke weed and cigarettes just to help me sleep but then I would have done all this for nothing. Another problem is morning sickness. No matter what i do, when i take it, whether I eat before or after I feel absolutely horrible in the mornings after my tablet, I feel I want to throw up everywhere, but can't. It really is a terrible feeling.

So I'm reaching out to all the members on this forum for some help and advice. I don't want to go to the deep dark place I once was, smoking away my problems and I don't want to stay up 48 hours at a time, I don't want to wake up suddenly feel this nausea again.

If anybody has any tips? Maybe Stop taking the morning tablet? Sleeping tablets? Drowsy Cough medicine? I'm lost Any information would be greatly appreciated.

5 Replies

oldestnewest
  • Hi there and well done, you're up for a big battle and I actually admire your willingness to do this.

    About the sickness, if you are certain that it's being caused by the champix, write what are you taking with it in order to find out what is causing it.

    I found out that I could no longer have coffee in the morning and absolutely no sugars.

    A cup of tea and a slice of toast with butter at breakfast and no sickness.

    I decided to challenge this towards the end because I was getting sick of just a toast

    ...even a cookie was enough to get the horrible nausea.

    Not eating anything is even worse.

    I have a friend that gets violently sick with the tea. She can only have wetabix, she can't tolerate any sugars either.

    Keep a journal and find out what works for you.

    Don't stop taking it

  • Welcome Nitoken, huge congratulations on quitting the smokes and weed, that is huge and excellent decision!

    I would suggest reading up on the withdrawals for quitting both as there may be additional ones with the weed and may be one that is causing your insomina, although below are common symptoms you may experience. I have quit cold turkey over 4 months ago so don't have experience with the champix but as mmaya advised above regarding the eating something before taking it and also maybe speak to GP about taking your last one earlier in the day if you are not already doing so. Wishing you success and look forward to reading your progress...

    Withdrawal in the First Two Weeks

    Because the first two weeks are so critical in determining quitting failure rates, smokers should not be shy about seeking all the help they can during this period.

    Withdrawal symptoms begin as soon as four hours after the last cigarette, generally peak in intensity at three to five days, and disappear after two weeks. They include both physical and mental symptoms.

    Physical Symptoms.

    During the quitting process people should consider the following physical symptoms of withdrawal as they were recuperating from a disease and treat them accordingly as they would any physical symptoms:

    [*]Tingling in the hands and feet

    [*]Sweating

    [*]Intestinal disorders (cramps, nausea)

    [*]Headache

    [*]Cold symptoms as the lungs begin to clear (sore throats, coughing, and other signs of colds and respiratory problem)

    The first few weeks after quitting smoking are usually the most difficult and it's safe to say that it normally takes at least 8-12 weeks before a person starts to feel comfortable with their new lifestyle change of being an ex-smoker. Withdrawal from nicotine, an addictive drug found in tobacco, is characterized by symptoms that include headache, anxiety, nausea and a craving for more tobacco. Nicotine creates a chemical dependency, so that the body develops a need for a certain level of nicotine at all times. Unless that level is maintained, the body will begin to go through withdrawal similar to alcohol addiction withdrawal. For tobacco users trying to quit, symptoms of withdrawal from nicotine are unpleasant and stressful, but only temporary. Most withdrawal symptoms peak 48 hours after you quit and are completely gone in six months. Mental and Emotional Symptoms.

    Tension and craving build up during periods of withdrawal, sometimes to a nearly intolerable point. One European study found that the incidence of workplace accidents increases on No Smoking Day, a day in which up to 2 million smokers either reduce the amount they smoke or abstain altogether.

    Nearly every moderate to heavy smoker experiences more than one of the following strong emotional and mental responses to withdrawal.

    [*]Feelings of being an infant: temper tantrums, intense needs, feelings of dependency, a state of near paralysis.

    [*]Insomnia

    [*]Mental confusion

    [*]Vagueness

    [*]Irritability

    [*]Anxiety

    [*]Depression is common in the short and long term. In the short term it may mimic the feelings of grief felt when a loved one is lost. As foolish as it sounds, a smoker should plan on a period of actual mourning in order to get through the early withdrawal depression.

  • Hi Nitoken....I stopped with the help of Champix....I have found that if I take the morning tablet after 09h00 (My day starts at 04h30) I did not get the morning sickness. It is not a easy one but do not stop to take the pill. Champix worked for me and glad to say I am free for 7 months +. The Insomnia... Herbal supplements Theanine (Green tea extract) Rhidolia...L-Tyrosine and Gabba works wonders and all over the counter available (in my country)

  • Nitoken, I would maybe say take one step at a time. If you can quit both together then well done. How have you got on?

    If you are really tired and cant sleep i find that some times the over the counter sleeping pills work. If not maybe try and get some serious sleeping pills on prescription. Best only to use them as a means to an end (not more than one night in a row if possible). You don't want to end up reliant on them as well.

  • I can't comment on champix, but my partner gave up smoking weed a year ago and she suffered terribly from not being able to sleep. It took her about 4 weeks to get into a normal sleep pattern.

    Giving up weed largely causes bad insomnia, I promise this does get easier and easier. My partner has never felt better one year on!

    I would suggest seeing you GP if it doesn't improve in a week or so!

    Best of luck!!

You may also like...